MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN 9MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN 9MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS
Model Number 261223
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a perforator (id 261223) did not disengage during making the first hole.When attempted to retrieve it from patient's head, it broke in two parts.The procedure was completed with a replacement product available.No patient injury and no surgical delay reported.
 
Additional Manufacturer Narrative
Dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the perforator unit was inspected using the unaided eye.Visual inspection utilizing unaided eye found that the unit was received disassembled and had a cracked sleeve along the based of the flanged nyliner.Upon inspection, the base of the flanged nyliner was compressed and had an od that was wider than the top of the hudson end, causing it to protrude and cut into the sleeve.Ifu testing was performed after the unit was re-assembled.It was re-assembled using the original nyliner, but the unit would not rotate freely.When re-assembled with a new nyliner, it functioned as intended.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release: the unit was found to not perform as intended with the original flanged nyliner, the original nyliner in the manufactured product is what cause the unit to break apart.In the failure analysis that was performed, the returned unit did not work as intended, and the complaint condition of breaking was confirmed.The complaint could be verified through failure analysis.Root cause - the failure analyst noted in their investigation that the flanged nyliner is the root cause of the perforator breaking.However, the root cause of failure to disengage is unconfirmed and it is not possible to know what cause the failure to disengage.The nyliner causing the breakage would not have caused the unit to fail to disengage, per the analyst, it would have made it easier to stop the unit due to the resistance it was causing.The possible root cause for the failure to disengage would be user misuse, since other manufacturing defects were eliminated.

Brand Name
CODMAN 9MM DISPOSBL PERFORATR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13862194
Report Number3014334038-2022-00059
Device Sequence Number5371417
Product Code HBF
UDI-Device Identifier10381780513612
UDI-Public10381780513612
Combination Product (Y/N)N
PMA/510(K) Number
K071931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number261223
Device Catalogue Number261223
Device Lot NumberJ8940R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown